Is bystolic better than metoprolol for treating hypertension?
- 8 May 2010 by jblt83
- 9 July 2018 (11 weeks ago)
- bystolic, high blood pressure, metoprolol, hypertension, side effect
Has anyone been on metroprolol that is now on bystolic and finds it anymore effective or with less side effects? I'm 26 and have a genetic history for hypertension and tachycardia. My doctor had me trying 5mg samples and it seemed to work at keeping my BP and HR in normal ranges and I didn't experience any side effects that I noticed as he said the bystolic was known for having less side effects than other beta blockers. Now I'm on Metoprolol 50mg daily because my insurance wouldn't cover bystolic probably because it is so new and while it seems to be working, I had to start taking it at night before I go to bed rather than during the day when I'm active because I would start to feel drowsy and dizzy at times later in the day around 4-5pm and my M.D. said it was probably a side effect of the metoprolol and suggest I take it at night instead. I also take Vyvanse during the day for my ADHD so I'm not sure how that might be interacting with the metoprolol creating the side effects but I wasn't experiencing them when I was taking bystolic and vyvanse both in the morning.
Any advice from anyone who has been on any or all of these meds?
I'm going to see about seeing if I can get back on bystolic if I can convince my insurance to cover it because of the side effects of metoprolol and what not.
I am 53 & have been using Metopropolol 100mg SR since the last 2 years after i had 2 stents put in my heart, have been told by the doc. that this medicine is perhaps the best in its class of drugs, its very expensive, i shall talk to my doc. regarding bystolic, now i tale 2 caps per day, & attend office & do my daily chores such as driving too... best would be to consult your doc./pharmacist, perhaps they are the best judge, hope this helps, best of luck
I am 26 year old female on Metoprolol. I have the same problem... the metoprolol makes me so tired. I am in the process of switching to bystolic because of that and insomnia. Hopefully you can get your insurance to cover it... you could also see if there are assistance programs available.
I am 41 years old and I have ventricular tachy which was associated with fainting episodes. I was on metoprolol for 6 months but I could not handle the severe depression it caused me. I could hardly function anymore. I switched to bystolic and at 5 mg I was passing out again, which means it was not enough. I was bumped to 10 mg 2 weeks ago. I feel like a raging nut-case. My memory day to day is a challenge, and I feel rageful and desparate. I can tell my heart is skipping beats and I am light-headed often. It is like an emotional, physical and mental heaviness and I am scared.
Everyone is different... but be careful... I will be changing to something else.
I was on metropolol for 4-5 years and finally asked my cardiologist if he would replace it with a drug that would not have the side effects (tiredness, drowsiness, etc.). I was also prescribed Lisinopril and several other heart drugs (5 in all). He prescribed Bystolic, 5mg and I've been taking it now for approx. a year. It's like night and day. I'm down to two pills per day, 5mg Bystolic at night and Amlodipine in the morning. I do take Coumadin because of the mechanical valve.
My blood pressure is much more stable and actually closer to ideal (normally runs 125-135 over 60-80) and I feel much more like a normal human now. I can recommend the drug to anyone who can tolerate it (there's always someone who is sensitive to a given drug).
i was put on metopola for internal shakes..sorta the way you feel if you don't eat... the product is good for anxiety..but groggy the next morning..exercise seems to help the internal temors also..
Switched to bystolic cause no more tremors and tired of the groginess.
bystolic kept the b p in better range... now I take low doses of each..trying 2.5 bystolic and 50mg metroploic to see if that combo is best for me...
the bystolic is only 30 dollars for me..metrop is 4 dollars..
talk to your doctor as always...
I was previously taking metoprolol plus 4 other blood pressure medications for an enlarged heart. I also have ongoing arrhythmia. 2 years ago, my cardioligist prescribed bystolic 5 mg and what a difference!
I weaned off so many pills and am now taking 1 bystolic at night and 1 amlodipine in the morning. Also take Coumadin as I have a mechanical aortic heart valve.
No more drowsiness, extreme tiredness, more stamina, etc. Haven't experienced any side effects at all. Recommend to anyone who is not sensitive to the drug.
Hi, I have been on bystolic for a little over a year I didn’t have any side effects from it. Recently though my blood pressure kept spiking which led my doctor to add a second BP medicine amlodipine and again I do not have any side effects from it. Then last week she changed me from the bystolic in hopes to bring my blood pressure down and had me start on the metoprolol, I took it in the morning around 8:30 with food and by 10 I was feeling a little dizzy and lightheaded. I sat down and then ate lunch a bit later. That night went to bed and had a terrible nightmare type dream it made me feel so scared and it was hard to go back to sleep. Next morning took the pill again and again felt dizzy later In the day I was shopping standing looking at something and I started to feel strange went to move the cart and almost fell. I couldn’t feel my legs or feet it was as if I didn’t know how to walk I held on tight to the cart and a couple minutes later it went away.
That night I again had a nightmare type dream and felt very scared as if someone was coming after me. The next morning I called my dr and she put be back on bystolic. I don’t think everyone has these side effects but I sure did and do not recommend metoprolol at all. It has many many side effects as I read AFTER I went back in bystolic. As far as bystolic while my insurance doesn’t cover it I have been able to go on the manufactures website and have been able to sign up for a coupon that lowers it from 132 a month to 36 a month and the coupon is good for 90 Days at a time. The amlodipine is a free medicine. I wish you luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Feb 2013 • 4 answers
Posted 17 May 2013 • 3 answers
Posted 30 Aug 2013 • 1 answer
Posted 5 Sep 2017 • 0 answers
Posted 23 Jul 2018 • 0 answers